MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G06801
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
As originally reported, prior to use during preparation of the device, a kink was noted on an amplatz extra-stiff support wire guide.The package was not damaged and the device was stored vertically.The wire was not altered by the user.The device was not used, and another device from the same lot was used to complete the procedure.There were no adverse effects to the patient.Upon return and initial evaluation of the device, the mandril was protruding from a kink in the wire.
 
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as originally reported, prior to use during preparation of the device, a kink was noted on an amplatz extra-stiff support wire guide.The package was not damaged, and the device was stored vertically.The wire was not altered by the user.The device was not used, and another device from the same lot was used to complete the procedure.There were no adverse effects to the patient.Upon return and initial evaluation of the device, the mandril was protruding from a kink in the wire.Investigation evaluation: reviews of the complaint history, device history record, manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The device was kinked near the tip, and the safety wire was protruding from the coils.A document-based investigation evaluation was performed.There have been no other reported complaints for this lot number.One relevant non-conformance was noted on the lot for one device that was kinked/bent; however, the device was scrapped and there are 100% inspections in place to capture this non-conformance.The information provided upon review of the dmr, dhr, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that damage due to shipping and/or handling of the device likely contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15925649
Report Number1820334-2022-01813
Device Sequence Number6317761
Product Code DQX
UDI-Device Identifier00827002068018
UDI-Public(01)00827002068018(17)270715(10)14843124
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG06801
Device Catalogue NumberTHSF-35-145-AES-SGH
Device Lot Number14843124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer02/21/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date03/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown